Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 22, 2018, 3:12 PM CDT for Overton County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2018, 3:12 PM CDT (20:12 UTC)
- Expired
- May 22, 2018, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
County Overton County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS84 KOHX 222012 SPSOHX Special Weather Statement National Weather Service Nashville TN 312 PM CDT TUE MAY 22 2018 TNZ010-011-033-222100- Overton TN-Pickett TN-Clay TN- 312 PM CDT TUE MAY 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN PICKETT AND SOUTHEASTERN CLAY COUNTIES UNTIL 400 PM CDT... At 308 PM CDT, Doppler radar was tracking strong thunderstorms north of Livingston, between Celina and Byrdstown. The storms were nearly stationary. Heavy downpours, winds in excess of 30 mph, and small hail will be possible with this storm. Locations impacted include... Areas north of Livingston, Byrdstown and Standing Stone State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3638 8546 3651 8559 3660 8508 3640 8513 TIME...MOT...LOC 2008Z 271DEG 5KT 3649 8532 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 22, 12:05 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 22, 12:05 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1205 PM CDT Tue May 22 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... The forecast looks good at this time with no major changes planned. A few updates will be issued through the day to adjust hourly trends. We continue to expect scattered showers and thunderstorms to develop across the area through the afternoon, with the activity becoming more focused east of I-65 later in the afternoon and evening. A few of the storms could become strong to briefly severe with damaging wind gusts and perhaps hail. Shear will be weak, so slow storm movement along with high precipitable water values could cause localized flash flooding. Several features will impact showers and thunderstorm development today. A mid/upper level shear zone and weak surface boundary will drop down from the Ohio Valley today. These features are very sheared and weak. An upper low centered over Alabama with a trough extending up the Plateau will likely play a larger role to enhance the coverage of convection for areas east of I-65 later this afternoon and evening. Otherwise, the very warm and humid conditions will persist today with highs in the 80s. Drier and more stable air will begin to push in from the north late tonight. Rain chances will be much lower tomorrow, and especially Thursday. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers and thunderstorms will develop in the muggy air mass across Mid Tn as a weak front and upper level low affect the area. VFR will prevail, but MVFR/IFR will occur within any showers and storms. Isolated strong to marginally severe storms will occur with localized gusty winds, hail, heavy downpours. Drier and more stable air will begin to move in from the north tonight, MVFR fog is expected late night through daybreak. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........13
Hazardous weather outlook, May 22, 9:01 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 901 AM CDT Tue May 22 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-231415- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 901 AM CDT Tue May 22 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will occur today and into the late evening, with the greatest coverage expected east of I-65. A few of these thunderstorms may become strong to briefly severe with gusty winds, hail, and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports from spotters may be needed this afternoon and evening. 13
In the hours before
Special weather statement, May 22, 2:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
247 PM CDT TUE MAY 22 2018
TNZ010-011-033-222015-
Overton TN-Pickett TN-Clay TN-
247 PM CDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT AND
EASTERN CLAY COUNTIES UNTIL 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking strong thunderstorms from
Celina to Byrdstown.
Winds in excess of 30 mph and small hail will be possible with these
storms.
Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Standing Stone
State Park, Static and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3662 8504 3659 8503 3645 8514 3640 8547
3657 8563 3662 8532 3663 8527
TIME...MOT...LOC 1946Z 267DEG 5KT 3653 8526
13Special weather statement, May 22, 3:12 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 312 PM CDT TUE MAY 22 2018 TNZ010-011-033-222100- Overton TN-Pickett TN-Clay TN- 312 PM CDT TUE MAY 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN PICKETT AND SOUTHEASTERN CLAY COUNTIES UNTIL 400 PM CDT... At 308 PM CDT, Doppler radar was tracking strong thunderstorms north of Livingston, between Celina and Byrdstown. The storms were nearly stationary. Heavy downpours, winds in excess of 30 mph, and small hail will be possible with this storm. Locations impacted include... Areas north of Livingston, Byrdstown and Standing Stone State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3638 8546 3651 8559 3660 8508 3640 8513 TIME...MOT...LOC 2008Z 271DEG 5KT 3649 8532 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:47 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 28 min |
| May 22, 3:15 PM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| May 22, 3:42 PM CDT | Special Weather Statement | OHX | Houston | 48 min |
| May 22, 3:44 PM CDT | Special Weather Statement | OHX | Jackson | 46 min |
| May 22, 3:59 PM CDT | Special Weather Statement | OHX | Macon | 46 min |
| May 22, 4:14 PM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| May 22, 4:18 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Overton, Pickett | 117 min |
| May 22, 4:25 PM CDT | Special Weather Statement | OHX | Sumner | 50 min |
| May 22, 4:39 PM CDT | Special Weather Statement | OHX | Robertson | 36 min |
| May 22, 5:10 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| May 22, 5:44 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 46 min |
| May 22, 6:02 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 3 hr |
| May 22, 6:10 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 2 hr |
| May 22, 6:12 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| May 22, 6:17 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 43 min |
| May 22, 6:43 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.